Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 59, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 7, 2000, 5:09 AM EDT for Allegheny County, Washington County, Westmoreland County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 5:09 AM EDT (09:09 UTC)
- Expired
- Aug 7, 2000, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Allegheny County, PA, Washington County, PA, Westmoreland County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 070911 FFWPBZ PAC003-125-129-071215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA WASHINGTON COUNTY IN PENNSYLVANIA WESTMORELAND COUNTY IN PENNSYLVANIA * UNTIL 815 AM EDT * NATIONAL WEATHER SERVICE RADAR INDICATED MORE RAIN MOVING ACROSS AREAS THAT HAVE ALREADY EXPERIENCE FLOODING PROBLEMS. THIS RAINFALL WILL ADD TO THE RUNOFF FROM EARLIER STORMS AND MAY CAUSE ADDITIONAL FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. .END
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:15 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 7, 3:15 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EDT MON AUG 7 2000 WILL KEEP THIS SHORT. EXTENDED THE FFA IN THE SOUTH UNTIL 10AM. THESE ARE THE AREAS THAT WERE HARDEST HIT EARLIER. LOOKS LIKE WE COULD HAVE A BREAK AFTER THIS MORNING SO TRIED TO EMPHASIZE MORNING HOURS IN THE ZONES TODAY. CONVECTIVE SIGNALS SHOWING STRONG ONCE AGAIN TOMORROW AFT/NIGHT AHEAD OF COLD FRONT. FCSTID = 22 PIT 85 67 86 66 / 60 20 40 40 HLG 85 67 86 66 / 60 20 40 40 MGW 86 70 88 70 / 60 30 40 40 ZZV 86 70 88 70 / 60 30 40 40 PHD 85 67 86 66 / 60 20 40 40 FKL 80 63 83 65 / 40 20 40 40 DUJ 80 63 83 65 / 40 20 40 40 LBE 85 67 86 66 / 60 20 40 40 BTP 80 63 83 65 / 40 20 40 40 IDI 80 63 83 65 / 40 20 40 40 ODM 83 66 86 67 / 60 30 30 40 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES PAZ021...PAZ029>032. RECREATIONAL BOATING COULD BE HAZARDOUS ADVISORY UNTIL 1100 AM EDT MONDAY FOR ZONE PAZ021. WV...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Local storm report, Aug 6, 11:41 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1141 PM EDT SUN AUG 06 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM BURGETTSTOWN PA WIND DAMAGE
08/06/00 WASHINGTON TREE DOWN NEAR
BURGETTSTOWN
1040 PM MT LEBANON PA FLOODING
08/06/00 ALLEGHENY ROADWAY FLOODING
1050 PM CARNEGIE PA FLOODING
08/06/00 ALLEGHENY STREET AND ROADWAYS
FLOODING
1053 PM CASTLE SHANNON PA WIND DAMAGE
08/06/00 ALLEGHENY TREES AND POWER LINES DOWN
1055 PM TRAFFORD PA WIND DAMAGE
08/06/00 WESTMORELAND POWER LINES AND TREES
BLOWN DOWN
1057 PM BRENTWOOD PA FLOODING
08/06/00 ALLEGHENY CARS UNDERWATER NEAR
INTERSECTION OF ROUTES 51
AND 88
1114 PM JEANETTE PA FLOODING
08/06/00 WESTMORELAND STREET FLOODING
1138 PM PRESTO PA FLOODING
08/06/00 ALLEGHENY NUMEROUS HOMES FLOODED AND
PEOPLE STRANDED IN THEIR
HOMES.Special weather statement, Aug 6, 11:55 PM EDT, 5 hours 14 minutes before
OHZ040-041-050-PAZ007-008-013-014-020-021-WVZ001-070445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 PM EDT SUN AUG 6 2000 ...THUNDERSTORM UPDATE... A LINE OF FAST MOVING THUNDERSTORMS WITH POTENTIALLY DAMAGING WIND GUSTS...SOME HAIL...AND LOTS OF LIGHTNING...BRIEFLY HEAVY DOWNPOURS WILL BE MOVING THROUGH SALEM...EAST LIVERPOOL...AND STEUBENVILLE OHIO AND WEIRTON WEST VIRGINIA BY 1215 AM. THE STORMS WILL MOVE THROUGH MERCER...NEW CASTLE...AND BEAVER BY 1230 AM...AND PITTSBURGH AND OTHER COMMUNITIES ALONG INTERSTATE 79 BY 1245 AM. THE STORMS CAN AFFECT BUTLER AND MONROEVILLE SHORTLY AFTER 100 AM. RAIN AMOUNTS CAN GO OVER AN INCH AND CAUSE NEW FLOODING IN AREAS HIT EARLIER BY HEAVY RAIN AND FLOODING. GIORDANO
Local storm report, Aug 7, 12:51 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1251 AM EDT MON AUG 07 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1243 AM CARROLLTON OH WIND DAMAGE
08/07/00 CARROLL TREES DOWN COUNTY WIDE.
1244 AM NEW PHILADELPHIA OH WIND DAMAGE
08/07/00 TUSCARAWAS TREES DOWN COUNTY WIDE.
1246 AM DENNISON OH WIND DAMAGE
08/07/00 TUSCARAWAS TREES DOWN.
1247 AM SALEM OH WIND DAMAGE
08/07/00 COLUMBIOANA TREES/POWER LINES
DOWN...COUNTY WIDE.Local storm report, Aug 7, 12:51 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT---CORRECTED TIME---
NATIONAL WEATHER SERVICE PITTSBURGH PA
1251 AM EDT MON AUG 07 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1233 AM CARROLLTON OH WIND DAMAGE
08/07/00 CARROLL TREES DOWN COUNTY WIDE.
1234 AM NEW PHILADELPHIA OH WIND DAMAGE
08/07/00 TUSCARAWAS TREES DOWN COUNTY WIDE.
1236 AM DENNISON OH WIND DAMAGE
08/07/00 TUSCARAWAS TREES DOWN.
1237 AM SALEM OH WIND DAMAGE X
08/07/00 COLUMBIANA TREES/POWER LINES
DOWN...COUNTY WIDE.Local storm report, Aug 7, 1:50 AM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 AM EDT MON AUG 07 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM CHESTER WV WIND DAMAGE
08/07/00 HANCOCK TREES DOWN COUNTYWIDE.
0140 AM MIDWAY PA FLOODING
08/07/00 WASHINGTON STREET FLOODINGSpecial weather statement, Aug 7, 4:26 AM EDT, 43 minutes before
SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 426 AM EDT MON AUG 7 2000 MDZ001-OHZ049-050-057>059-068-069-PAZ021-029>032-WVZ002>004-012- 021>023-041-071525- ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA- GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARION WV-MARSHALL WV- MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV- TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 430 AM EDT MON AUG 7 2000 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR PORTIONS OF THE AREA... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR MOST OF SOUTHWESTERN PENNSYLVANIA...MAINLY THE SOUTHERN HALF OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA INCLUDING THE PANHANDLE AND GARRETT COUNTY MARYLAND. THE BEST CHANCE FOR THIS ACTIVITY TO ERUPT WILL BE MAINLY DURING THE MORNING HOURS. HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT FOR THE AFTERNOON AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 6, 10:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| Aug 6, 10:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 6, 10:28 PM EDT | Flash Flood Warning | PBZ | Allegheny | 4 hr |
| Aug 6, 10:37 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 53 min |
| Aug 6, 10:39 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 66 min |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 66 min |
| Aug 7, 12:16 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Aug 7, 12:36 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 54 min |
| Aug 7, 1:27 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 4 hr |
| Aug 7, 1:30 AM EDT | Flash Flood Warning | PBZ | Washington | 4 hr |
| Aug 7, 7:58 AM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.